Alert archive / Arizona / Flash Flood Warnings in 1997

Flash Flood Warning 40, NWS Las Vegas, NV

August 27, 1997Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Aug 27, 1997, 1:12 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 1997, 1:12 PM MST (20:12 UTC)
Expired
Aug 27, 1997, 4:00 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Mohave County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 1997-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 1997-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1365 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLAS 272010
FFWLAS
AZC015-272300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
112 PM PDT WED AUG 27 1997

THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A FLASH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:11 AM MST, 4 hours 1 minute earlier.

Area forecast discussion, Aug 27, 9:11 AM MST, 4 hours 1 minute before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 AM PDT WED AUG 27 1997

TRW HAD ALREADY DVLPD ACRS EXTREME SRN PTNS OF THE CWA THIS
MORNING. KESX RADAR SHOWED ISOLD TRW ACRS EXTREME SRN MOHAVE COUNTY
AND ADJACENT PTNS OF EXTREME SE SAN BERNARDINO COUNTY. UPDATED
ARIZONA ZNS 1 THRU 3 AND CALIFORNIA ZN 29 BASED ON CURRENT RADAR
LOOP. UPDATED NEVADA ZN 21/ARIZONA ZN 31 FOR THE POSSIBILITY THAT
MONSOONAL MSTR MAY SLIP A LITTLE FARTHER W AND POP A TRW ACRS THE
LAKES THIS AFTN. 12Z MDLS DEPICTED LITTLE OVERALL CHANGE OVR THE
NXT FEW DAYS. UPR TROF RMNS ACRS THE PAC NW WITH THE UPR HI OVR NEW
MEXICO. AS HAS TYPICALLY BEEN THE CASE THIS SUMMER...BELIEVE NGM
WANTS TO DRY THINGS OUT TOO QUICKLY. WL TAKE A CLOSER LOOK AT
THINGS FOR THE AFTN PACKAGE. LAS 000. MATUSIEWICZ

SRN NV...NONE
ERN CA...NONE
NW AZ ...NONE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:31 PM MSTFlash Flood WarningVEFMohave119 min
Aug 26, 6:31 PM MSTSevere Thunderstorm WarningVEFMohave119 min

Nearby

Flash Flood Warnings in Arizona, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.